MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and the expiration date are unknown.However, the complainant reported that the device was not expired.(b)(6).(b)(4).A stone cone device was returned for analysis.A visual analysis revealed that it was received in a closed state.There were kinks on the distal end of the device, past the distal stop.The blue/green coating was pulling away from the distal stop on the distal side.There was residue between the blue sheath and the white heat shrink.A functional test was conducted and found the blue sheath could not be retracted or advanced.No other issues were noted.Based on the condition of the device, it is likely that operational factors contributed to the failures found during product analysis.It is likely that the blue/green coating was pulled away from the distal stop when the device experienced excessive force that bent the distal tip, kinked the working length, and resulted in blue/green coating pulling away from the distal stop.The direction for use (dfu) states "if resistance is encountered while attempting to withdraw the coil do not exert excessive force." therefore, the complaint investigation conclusion code for this complaint is failure to follow instructions, which indicates that the problems traced to the user not following the manufacturer's instructions.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a dhr history review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.Labeling review was performed and found no evidence that the device was used in a manner inconsistent with the labeling.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol retrieval coil was to be used in a procedure to be performed in the ureteral canal on (b)(6) 2019.The basket was to be used after stone crushing was performed.According to the complainant, during preparation, the coil was found crushed and the shape was found to be straight when removed from the packaging.The procedure was completed with another stone cone nitinol retrieval coil.There were no patient complications reported as a result of this event.Note:this event has been deemed a reportable event based on the investigation results; coil/cone peeled/sheared.

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8626187
Report Number3005099803-2019-02598
Device Sequence Number16709174
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public08714729430209
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903100
Device Catalogue Number390-310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1